MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATT THEMIS BAL FEM POST RT; SIZING/MEASURING INSTRUMENTS

DEPUY IRELAND - 9616671 ATT THEMIS BAL FEM POST RT; SIZING/MEASURING INSTRUMENTS
Catalog Number 254506002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Intraoperatively it was noticed that the two instruments belonging together cannot be connected/assembled.No patient harm reported, no surgical delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "intraoperatively it was noticed that the two instrument do not fit together as required for balancing.It was not possible to use the balancing; procedure was changed to native mechanical alignment.No patient harm reported, no surgical delay reported.¿ the product was not returned to medtech orthopaedics; however, photos were provided for review.(b)(4).The investigation was not able to confirm the reported event as the complaint condition was not represented clearly in the provided photo.The provided evidence was not sufficient to confirm the reported event of inability to assemble.Functionality issues cannot be evaluated through a photo investigation.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: based on the information provided by the manufacturing site: 1) quantity manufactured: (b)(4); 2) date of manufacture: 12/1/2022; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: n/a; 5) ifu reference: 0902-60-001.Refer attachment "re: (b)(4).".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿intraoperatively it was noticed that the two instrument do not fit together as required for balancing.It was not possible to use the balancing; procedure was changed to native mechanical alignment.No patient harm reported, no surgical delay reported¿ the product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that att themis bal fem post rt has several signs of deformation around the edges of the post.Additionally, the device presents several brown-orange stains that appears to be evidence of corrosion throughout the entire surface, mainly located on the engravings and the teethed portion of the post.A functional test was preformed with the returned mating device (att themis bal tib tower rt).The assessment revealed that the femoral tensor post was not able to pass thought the entire assembly of the tibial tower as intended, most likely due to the observed condition of the returned devices.The observed condition of the assembly tube is consistent with a random component failure that may have been caused by exposure to unintended forces, heavy use and misalignment of devices during assembly.However, without further information, it is not possible to determine the root cause.Regarding the corrosion, this condition is not an expected failure if it is used as intended and the parameters within the instructions for use (ifu) are followed for cleaning, decontamination and sterilization.The device had experienced 2.9 years of usage and the number of procedures (cycles) it had gone through its life in the field is unknown.Although the observed condition of the instrument cannot be attributed to design or manufacturing, with the information available, a definitive root cause cannot be established at this time due to there being multiple factors that may influence.A manufacturing record evaluation was performed for the finished device [254506002 / cv226606] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the att themis bal fem post rt would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.1) quantity manufactured: 70 2) date of manufacture: 12/1/2022 3) any anomalies or deviations identified in dhr: none 4) expiry date: n/a.5) ifu reference: (b)(4).Device history review a manufacturing record evaluation was performed for the finished device [254506002 / cv226606] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
ATT THEMIS BAL FEM POST RT
Common Device Name
SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20310295
Report Number1818910-2024-20238
Device Sequence Number7726778
Product Code HWT
UDI-Device Identifier10603295496960
UDI-Public(01)10603295496960(10)CV226606
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254506002
Device Lot NumberCV226606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer10/24/2024
12/10/2024
12/11/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/29/2024
12/11/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown